A Haar-Rado type theorem for minimizers in Sobolev spaces

Carlo Mariconda; Giulia Treu

ESAIM: Control, Optimisation and Calculus of Variations (2011)

  • Volume: 17, Issue: 4, page 1133-1143
  • ISSN: 1292-8119

Abstract

top
Let be a minimum for where f is convex, is convex for a.e. x. We prove that u shares the same modulus of continuity of ϕ whenever Ω is sufficiently regular, the right derivative of g satisfies a suitable monotonicity assumption and the following inequality holds This result generalizes the classical Haar-Rado theorem for Lipschitz functions.

How to cite

top

Mariconda, Carlo, and Treu, Giulia. "A Haar-Rado type theorem for minimizers in Sobolev spaces." ESAIM: Control, Optimisation and Calculus of Variations 17.4 (2011): 1133-1143. <http://eudml.org/doc/276330>.

@article{Mariconda2011,
abstract = { Let $u\in\phi+ W_0^\{1,1\}(\Omega)$ be a minimum for $\[I(v)=\int_\{\Omega\}g(x,v(x))+f(\nabla v(x))\,\{\rm d\}x\]$ where f is convex, $v\mapsto g(x,v)$ is convex for a.e. x. We prove that u shares the same modulus of continuity of ϕ whenever Ω is sufficiently regular, the right derivative of g satisfies a suitable monotonicity assumption and the following inequality holds $\forall \gamma\in\partial\Omega\qquad |u(x)-\phi(\gamma)|\le \omega(|x-\gamma|) \quad\text\{a.e. \}x\in\Omega.$ This result generalizes the classical Haar-Rado theorem for Lipschitz functions. },
author = {Mariconda, Carlo, Treu, Giulia},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Hölder; regularity; Lipschitz; Hölder functions; Lipschitz functions},
language = {eng},
month = {11},
number = {4},
pages = {1133-1143},
publisher = {EDP Sciences},
title = {A Haar-Rado type theorem for minimizers in Sobolev spaces},
url = {http://eudml.org/doc/276330},
volume = {17},
year = {2011},
}

TY - JOUR
AU - Mariconda, Carlo
AU - Treu, Giulia
TI - A Haar-Rado type theorem for minimizers in Sobolev spaces
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2011/11//
PB - EDP Sciences
VL - 17
IS - 4
SP - 1133
EP - 1143
AB - Let $u\in\phi+ W_0^{1,1}(\Omega)$ be a minimum for $\[I(v)=\int_{\Omega}g(x,v(x))+f(\nabla v(x))\,{\rm d}x\]$ where f is convex, $v\mapsto g(x,v)$ is convex for a.e. x. We prove that u shares the same modulus of continuity of ϕ whenever Ω is sufficiently regular, the right derivative of g satisfies a suitable monotonicity assumption and the following inequality holds $\forall \gamma\in\partial\Omega\qquad |u(x)-\phi(\gamma)|\le \omega(|x-\gamma|) \quad\text{a.e. }x\in\Omega.$ This result generalizes the classical Haar-Rado theorem for Lipschitz functions.
LA - eng
KW - Hölder; regularity; Lipschitz; Hölder functions; Lipschitz functions
UR - http://eudml.org/doc/276330
ER -

References

top
  1. H. Brezis, Analyse fonctionnelle : théorie et applications. Collection Mathématiques Appliquées pour la Maîtrise [Collection of Applied Mathematics for the Master's Degree], Masson, Paris (1983).  
  2. H. Brezis and M. Sibony, Équivalence de deux inéquations variationnelles et applications. Arch. Rational Mech. Anal.41 (1971) 254–265.  Zbl0214.11104
  3. A. Cellina, On the bounded slope condition and the validity of the Euler Lagrange equation. SIAM J. Control Optim.40 (2002) 1270–1279.  Zbl1013.49015
  4. A. Cellina, Comparison results and estimates on the gradient without strict convexity. SIAM J. Control Optim.46 (2007) 738–749.  Zbl05256910
  5. F. Clarke, Continuity of solutions to a basic problem in the calculus of variations. Ann. Sc. Norm. Super. Pisa Cl. Sci.4 (2005) 511–530.  Zbl1127.49001
  6. L.C. Evans and R.F. Gariepy, Measure theory and fine properties of functions. Studies in Advanced Mathematics, CRC Press, Boca Raton (1992).  Zbl0804.28001
  7. M. Giaquinta and L. Martinazzi, An introduction to the regularity theory for elliptic systems, harmonic maps and minimal graphs, Scuola Normale Superiore di Pisa (Nuova Serie) [Lecture Notes. Scuola Normale Superiore di Pisa (New Series)] 2. Edizioni della Normale, Pisa (2005).  Zbl1093.35001
  8. P. Hartman, On the bounded slope condition. Pacific J. Math.18 (1966) 495–511.  Zbl0149.32001
  9. P. Hartman and G. Stampacchia, On some non-linear elliptic differential-functional equations. Acta Math.115 (1966) 271–310.  Zbl0142.38102
  10. C. Mariconda and G. Treu, Lipschitz regularity for minima without strict convexity of the Lagrangian. J. Differ. Equ.243 (2007) 388–413.  Zbl1138.49033
  11. C. Mariconda and G. Treu, Local Lipschitz regularity of minima for a scalar problem of the calculus of variations. Commun. Contemp. Math.10 (2008) 1129–1149.  Zbl1155.49025
  12. C. Mariconda and G. Treu, Hölder regularity for a classical problem of the calculus of variations. Adv. Calc. Var.2 (2009) 311–320.  Zbl1178.49047
  13. M. Miranda, Un teorema di esistenza e unicità per il problema dell'area minima in n variabili. Ann. Scuola Norm. Sup. Pisa19 (1965) 233–249.  Zbl0137.08201
  14. G. Treu and M. Vornicescu, On the equivalence of two variational problems. Calc. Var. Partial Differential Equations11 (2000) 307–319.  Zbl0963.49004

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.